Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 285, NWS Shreveport, LA

July 10, 2003Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 10, 2003, 10:21 PM CDT for Hempstead County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2003, 10:21 PM CDT (03:21 UTC)
Expired
Jul 10, 2003, 10:45 PM CDT
In force
24 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2636 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2636 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WUUS54 KSHV 110321
SVRSHV
ARC057-110345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 PM CDT THU JUL 10 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1045 PM CDT

* AT 1020 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER HOPE...OR ABOUT 2 MILES
  SOUTHEAST OF HOPE...MOVING SOUTH AT 10 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1045 PM CDT.

LAT...LON 3370 9348 3376 9364 3354 9374 3351 9352

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:40 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 10, 9:40 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT THU JUL 10 2003

SCATTERED TSTMS HAVE CONTINUED BEYOND SUNSET THIS EVENING AS
WEAK FRONTAL BOUNDARY INCHES SOUTHWARD ACROSS NORTHERN PORTIONS OF
THE CWA. NORTHWEST FLOW ALOFT CONTINUES TO DRIVE THE STORMS SOUTH
TO SOUTHEAST WITH A TENDENCY TO BACK BUILD TOWARD LOW LEVEL INFLOW
FROM SOUTHWEST. STORMS HAVE BEEN PULSE TYPE...REACHING NEAR WARNING
THRESHOLD BEFORE DECREASING RAPIDLY.

CURRENT FORECAST HAS CHANCE POPS FOR ENTIRE NIGHT...SO NO UPDATE
PLANNED AT THIS TIME.  IF STORMS DO DROP OFF NEXT HOUR OR SO...WILL
LOWER POPS TO ISOLATED...BUT STILL THINK THERE WILL BE SOME
POTENTIAL FOR DEVELOPMENT ALL NIGHT.

.PREVIOUS NUMBERS...

SHV 74 93 73 92 / 30 30 20 40
MLU 74 91 71 92 / 40 30 20 50
TXK 73 96 73 92 / 30 20 20 50
TYR 75 95 74 93 / 30 30 20 30
LFK 75 93 73 90 / 40 40 20 30

.SHV...NONE.
Hazardous weather outlook, Jul 10, 12:00 PM CDT, 10 hours 21 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ONGOING THUNDERSTORMS MOVING ACROSS SOUTHWEST ARKANSAS HAVE
BEEN INTENSIFYING. SOME OF THIS ACTIVITY MAY DEVELOP
SOUTHWARD ACROSS THE LOUISIANA BORDER BY MIDDAY. SCATTERED
THUNDERSTORMS WILL ALSO DEVELOP AREAWIDE DURING THE AFTERNOON. VERY
UNSTABLE AIR...WITH SOME DRY AIR IN THE LOWER LEVELS...WILL SUPPORT
POSSIBILITY OF DAMAGING WIND GUSTS IN A FEW STORMS. ADDITIONAL
THUNDERSTORM ACTIVITY CAN BE EXPECTED TONIGHT AS A COLD FRONT MOVES
INTO THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
REMNANT OF A COLD FRONTAL BOUNDARY WILL INDUCE SCATTERED
THUNDERSTORMS THROUGH THE WEEKEND. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE BRIEF NATURE OF ANY DAMAGING WIND GUSTS...ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT
ANTICIPATED THIS AFTERNOON OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.